Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Night Sweats; Is this something that I must just continue to tolerate?
Mar 13, 2002

Dr.Dezube: Read your article on night sweats. However, my medical history is quite different. I have been positive for 22 yrs (confirmed by CDC investigators, since there wasn't a test in 1980) and have had AIDS by diagnosis for 13 yrs. I have never had an opportunistic infection. My t-cells are consistently in the high 200's and my viral load is either undetectable or under a 1000. I have been on Crixivan, Combivir, & Rescriptor for about 5yrs (old fashioned but it works). I experience night sweats almost every night, sometimes so severe that the bed itself is drenched. I have spoken to every physician I have ever seen about this and have not gotten any suggetions on how to lessen or eliminate them, nor do they seem very concerned.

Is this something I must just continue to tolerate (especially since I don't have any other side-effects/symptoms besides fatigue)or can I do something to lessen/elimate the sweats. Lastly, are the sweats indicative of any other disease process that is possibly being overlooked.

Thank you,

Laurence

Response from Dr. Dezube

Dear Laurence, Such severe night sweats raises the suspicion that something else is going on. What evaluation have you received? If indeed these night sweats are persistent, then further evaluation is in order, specifically looking for lymphoma (either Hodgkin's or non-Hodgkin's) and for opportunistic infections. Such an evaluation might include blood work, blood cultures, checking your TB status, CT scans, and a bone marrow biopsy. The bone marrow can often harbour tumors or infections. Sometimes, we indeed do not find anything. On rare occasions, night sweats can be a manifestation of an allergy to a medication (we call this "drug fever"). Write back and let me know what evaluation you've had and what is planned.


Previous
Anogenital warts and smoking; is there a connection?
Next
Hodgkin's Disease Treatment; which treatment do you prefer?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement